Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 6, NWS Green Bay, WI

August 25, 2023Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Aug 25, 2023, 2:51 PM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Aug 26, 2023, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2023, 2:51 PM CDT (19:51 UTC)
In effect from
Aug 26, 2023, 7:00 AM CDT
Expired
Aug 26, 2023, 10:00 PM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WHUS43 KGRB 251951
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
251 PM CDT Fri Aug 25 2023

WIZ040-050-260400-
/O.NEW.KGRB.BH.S.0006.230826T1200Z-230827T0300Z/
Kewaunee-Manitowoc-
251 PM CDT Fri Aug 25 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

mpc
5 follow-up statements
846 
WHUS43 KGRB 260203
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
903 PM CDT Fri Aug 25 2023

WIZ040-050-261015-
/O.CON.KGRB.BH.S.0006.230826T1200Z-230827T0300Z/
Kewaunee-Manitowoc-
903 PM CDT Fri Aug 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT
SATURDAY THROUGH SATURDAY EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
414 
WHUS43 KGRB 260834
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
334 AM CDT Sat Aug 26 2023

WIZ040-050-261645-
/O.CON.KGRB.BH.S.0006.230826T1200Z-230827T0300Z/
Kewaunee-Manitowoc-
334 AM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 7 AM CDT this morning through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
250 
WHUS43 KGRB 261504
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1004 AM CDT Sat Aug 26 2023

WIZ040-050-262315-
/O.CON.KGRB.BH.S.0006.000000T0000Z-230827T0300Z/
Kewaunee-Manitowoc-
1004 AM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kurimski
933 
WHUS43 KGRB 262027
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
327 PM CDT Sat Aug 26 2023

WIZ040-050-270300-
/O.CON.KGRB.BH.S.0006.000000T0000Z-230827T0300Z/
Kewaunee-Manitowoc-
327 PM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties. 

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers. 

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
204 
WHUS43 KGRB 270222
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
922 PM CDT Sat Aug 26 2023

WIZ040-050-270330-
/O.CON.KGRB.BH.S.0006.000000T0000Z-230827T0300Z/
Kewaunee-Manitowoc-
922 PM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties. 

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers. 

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 2:45 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 25, 2:45 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
245 PM CDT Fri Aug 25 2023

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Saturday
Issued at 244 PM CDT Fri Aug 25 2023

The latest RAP analysis and satellite/radar imagery show cold
front dropping southeast across western Lake Superior an about to
move into northwest Wisconsin early this afternoon. Convergence
and instability along the front with surface based instability
upwards of 1000-1500 j/kg. Deep layer shear is robust at 50-60 kts
with relatively long and straight hodographs. However, while
showers and storms have already developed and are approaching
north-central WI, they have been low topped so far with echo tops
up to 25 kft. A few gusts to 40 mph have been observed in the
surface obs already, and think 40-50 mph gusts is about what can
be expected as the storms move in to north- central WI late this
afternoon and northeast Wisconsin this evening. Forecast concerns
mainly revolve around thunderstorm potential and timing tonight
followed by cloud/wind trends on Saturday.

Tonight...A strong shortwave will rapidly push the front southeast
across the region during the evening. A narrow zone of surface
based instability will gradually dissipate as nocturnal cooling
sets in. As a result, storm intensity will be near peak or have
already peaked as isolated to scattered storms slide southeast
across northeast to central WI. Think the chance of gusty winds
will persist in the strongest storms as they weaken, though, as
high dcapes will promote gusty winds to reach the surface. Will
keep a mention of gusty winds and small hail in the HWO.

The chance of storms will depart by late evening with winds
veering to the north. The north winds will advect low stratus (currently
north of Lake Superior on satellite imagery) across the region in
low level cold advection. Moisture depth does not look deep enough
for showers or drizzle, so lowered precip chances somewhat, but
did not remove them completely. North to northeast winds will
increase late and become gusty to 25 mph over northeast WI. Lows
in the 50s to low 60s.

Saturday...Widespread low broken to overcast skies will likely be
present during the morning with a few spits possible over
northeast WI. Then incoming dry air with a surface high should
help mix out the clouds by mid to late afternoon. Temperatures
have cooled a few degrees in this forecast cycle with highs
ranging from the middle 60s to lower 70s.

.LONG TERM...Saturday Night Through Friday
Issued at 244 PM CDT Fri Aug 25 2023

High pressure overhead will provide mostly clear skies and light
winds Saturday night, with ideal radiating conditions across
northeast Wisconsin. This will allow temperatures to tumble
through Sunday morning, with lows ranging from the upper 30s to
lower 40s across the north and around 50 across east-central
Wisconsin. Some patchy frost is possible across portions of
north-central Wisconsin Saturday night and Sunday morning,
especially across the cold prone areas.

The high will slowly drift southeast through the early part of
next week, allowing temperatures to moderate a bit as temperatures
return to around normal by Monday. A slow moving cold front will
bring showers to the area Monday afternoon through Tuesday as it
tracks through the area along with some rumbles of thunder.
Thunderstorms with this cold front are not expected to be severe
given the lack of instability and shear.

High pressure will build in behind the departing front Tuesday
night, and linger across the area through Thursday. This will
bring a stretch of dry and quiet weather to the region as well as
below normal temperatures.

A weak cold front will bring the chance for showers back to the
area Thursday night into next Friday; however, the front weakens
quite a bit as it tracks through the region so it is possible it
comes through mostly dry. Warm air advection ahead of the front
will allow temperatures to return to around normal by the end of
next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1155 AM CDT Fri Aug 25 2023

Scattered to broken MVFR ceilings persist across parts of central
to northeast Wisconsin early this afternoon. The low CIGS are
expected to rise into the VFR category and scatter in the early to
middle afternoon hours.

Meanwhile, a broken line of showers and thunderstorms are expected
to move across the area late this afternoon into this evening,
which are still timed similar to the previous TAF forecast. Gusty
winds to 40 kts will be possible in the strongest storms. Added a
tempo group to RHI and GRB where there is the highest probability
of storm occurrence. Most storms should exit by late in the
evening.

After midnight, north to northeast winds will bring in low
stratus (MVFR to IFR) to much of the area. There may be some
light rain across the far north, and across portions of northeast
Wisconsin late tonight into Saturday morning. The low clouds will
be slow to clear Saturday morning across northeast Wisconsin.
&&

.MARINE...
Issued at 244 PM CDT Fri Aug 25 2023

Gusty northeast winds behind a cold front will develop
late tonight into Saturday morning. Gusts of 20 to 25 kts and
waves up to 4 ft will be possible, peaking mid-morning to early
afternoon. Small craft are urged to use caution. A small craft
advisory may be needed.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from Saturday morning through Saturday
evening for WIZ040-050.
&&

SHORT TERM.....MPC
LONG TERM......Kurimski
AVIATION.......MPC
MARINE.........MPC
Hazardous weather outlook, Aug 25, 2:44 PM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
244 PM CDT Fri Aug 25 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
244 PM CDT Fri Aug 25 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms through late this evening. A
few storms may become strong and produce small hail and gusty
winds up to 50 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

High waves will lead to a increased risk of rip currents and other dangerous
currents on Lake Michigan from Saturday morning through Saturday
evening.

Patchy frost is possible across portions of north-central
Wisconsin Saturday night.

There is a chance of thunderstorms Monday afternoon and Monday
night. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report hail or wind gusts over 40 mph.
this evening.

LMZ521-522-541>543-261945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
244 PM CDT Fri Aug 25 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms this evening that could pose a
hazard to mariners.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Gusty northeast winds and high waves will create hazardous
conditions to small craft from early Saturday morning into
Saturday evening.

There is a chance for thunderstorms on Monday night, which could
pose a hazard to mariners.

MPC/Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:05 AM CDTDense Fog AdvisoryGRBFlorence, Forest, Marinette, Oneida, Vilas4 hr
Aug 25, 2:53 PM CDTSmall Craft AdvisoryGRB31 hr
Aug 25, 3:27 PM CDTSpecial Weather StatementGRBForest33 min
Aug 25, 3:50 PM CDTSpecial Weather StatementGRBOneida25 min
Aug 25, 4:18 PM CDTSpecial Weather StatementGRBForest42 min
Aug 25, 4:30 PM CDTSpecial Weather StatementGRBOneida30 min
Aug 25, 4:45 PM CDTSpecial Weather StatementGRBLincoln30 min
Aug 25, 5:00 PM CDTSpecial Weather StatementGRBForest30 min
Aug 25, 5:26 PM CDTSpecial Weather StatementGRBLanglade, Marinette49 min
Aug 25, 5:38 PM CDTSpecial Marine WarningGRB67 min
Aug 25, 6:12 PM CDTSpecial Weather StatementGRBOconto63 min
Aug 25, 6:30 PM CDTSpecial Marine WarningGRB55 min

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.